Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Vision Problems


  • Please log in to reply
10 replies to this topic

#1 JJ-Knitter

JJ-Knitter

    Silver Member

  • Members
  • PipPipPipPip
  • 105 posts

Posted 23 October 2007 - 10:19 PM

Has anybody had any vision problems (other than dry eyes)? I have systemic scleroderma sine scleroderma (no hard skin) which for me has meant ILD, pulmonary hypertension and GI problems. I've only had the diagnosis for a year. The PH doctor wants me to try sildenafil, but I am concerned about reports of vision problems with this drug, especially since I have some macular problems. I'd really like to hear from anyone who has any vision problems that they think is due either to sclero and/or drugs used to treat PH. <_<

#2 peanut

peanut

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 738 posts

Posted 24 October 2007 - 12:18 AM

Hi. I started getting the feeling of pressure behind my eyes. The ophthalmologist said the skin on my eye lids was tight so they weren't closing all the way which caused them to dry out. He also ran extensive glucoma tests as that's a side affect of quite a few meds I take - none yet hooray. An astigmatism coincidently started to appear in one eye along the same time as my other symptoms started to bloom. I wouldn't be surprised I was related.

I see him again for my yearly soon. I hope all is good, again.
peanut

You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...

#3 Patty

Patty

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 306 posts
  • Location:N.W. Connecticut

Posted 24 October 2007 - 12:58 AM

I am so glad that you posted this question. My eyes have gotten bad. I need to wear a pair of store bought reading glasses over my Rx pair to see to read and use the PC. I wish I knew if it was age or sclero. I wil be 44 next week so maybe its just age but it seemed one day I could see with my Rx and the next I couldn't.

I hopeone that has knowledge with this jumps in.
Hugs,
Patty

If Life hands you lemons, make lemonade.

Hashimoto's thyroiditis, Limited scleroderma, Dermatomyositis. Diastolic Dysfunction, dysphagia, Fibro, restless leg. Lupus is a maybe.

#4 Sheryl

Sheryl

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,029 posts
  • Location:Brooklyn, Michigan

Posted 24 October 2007 - 01:52 AM

JJ-Knitter why would your doctor want to put you on Viagra is you aren't having a problem with severe ulcers or Raynaud's attacks that were lasting longer and painful? Glasses have been on my face since I was about 6. I had several years that I could go without them in my teens. Or I just didn't have any so I didn't wear them. In the past ten years it seems every year my eyes are getting worse. If it is scleroderma related I don't know. But none of my friends and family are having the same problems. My husband no longer needs to wear his except to watch tv or do some close up work. While we are on the subject of eyes though. Do any of you get the little explosions of red veins in the inside or outside corners or you eyes? I happened to have an eye apt a few weeks ago. Just after getting up that morning I felt the stinging in my eye. A few minutes later I looked in the mirror. The outside egde of my eye was all red. When I went to the doctor he told me what they were called and wrote down a prescription. He went on and finished the eye test. Of course by the time I was finished picking out glass frames and doing everything I forgot what it is called. Anyone have a clue? This is about the 5th or 6th time that it has happened. Such is life. One thing after another. Life is grand. Sheryl
Strength and Warmth,
Sheryl

Sheryl Doom
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)

#5 Shelley Ensz

Shelley Ensz

    Root Administrator

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPip
  • 3,261 posts
  • Location:Minnesota

Posted 24 October 2007 - 04:05 AM

Hi All,

As it happens, we have a page on Eye Involvement on our main site. Dr. Liz Irvin is the ISN Guide to Eye Involvement, and Dr. C. Stephen Foster, founder of the Massachusetts Eye Research and Surgery Institute, serves on our ISN Medical Advisory Board.

Normal tension glaucoma, iritis, and uveitis are the sort of eye problems that can be related to autoimmune disease and systemic scleroderma. In addition, dry eyes can be caused by Sjogren's syndrome; about 20% of people with systemic scleroderma also have Sjogren's. Dry eyes can also be caused by other things, such as medication side effects.
Warm Hugs,

Shelley Ensz
Founder and President
International Scleroderma Network (ISN)
Hotline and Donations: 1-800-564-7099

The most important thing in the world to know about scleroderma is sclero.org.

#6 JJ-Knitter

JJ-Knitter

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 105 posts

Posted 24 October 2007 - 04:52 AM

The sildenafil would be prescribed to treat the pulmonary hypertension~

#7 MicheleM

MicheleM

    Silver Member

  • Members
  • PipPipPipPip
  • 119 posts
  • Location:Atlanta, GA

Posted 24 October 2007 - 06:16 AM

Hey, my doctor said that they prescribed the Viagra prematurely for my PAH - my # is/was 38 (trying to get appt to check this year) and at the time, he said that they wouldn't give me the drug if my # weren't higher than 45 -50 for a duration of 6 months or more. I had already taken it and got really sick from the headaches, etc. that can accompany using it. Long story short: BE CAREFUL - STRONG DRUG! I too have eye issues with focusing, especially at night. My eye doctor didn't really have a direct answer except the dryness. So at night off come my glasses so I can see tv better. I don't try to read at night anymore either.

And YES - after 40 the eyes normally change and most find the need to use glasses or change prescription - it's a natural part of the aging process ... oh my!

Anyway, don't know if I helped, but I know the viagra is really strong med, works great for the purpose, but be careful!
Soft hugs your way,

Michele

#8 truman

truman

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 24 October 2007 - 10:41 AM

I've been having problems with my right eye, in that I have a blur across it unless I put a drop of Visine in it daily. My doctor says to quit using it, as it causes problems, but I can't get get rid of that blur unless I do. My aunt had macular degeneration, which I'm told his heritatary , and past eye doctors have told me to load up on the zinc.
Tru

It is what it is...........

#9 Sheryl

Sheryl

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,029 posts
  • Location:Brooklyn, Michigan

Posted 25 October 2007 - 02:34 AM

Tru, look up sub conjunctival hemmorrhages. It talkes about the blur in the eye. I have the hemmorages in my eye. I go months without seeing the blur now. But the vessels breaking are happening more frequently. It is also the right eye. That is the side I also use to get the severe headaches on. Strange how things evolve. My eye doctor prescribed a steroid eye drop to help with this. Not to be used more than a couple days to help clear up the situation. Have you tried any of the natural tear eye drops? They are also very good for your eyes. Hope you find something that helps. Sheryl
Strength and Warmth,
Sheryl

Sheryl Doom
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)

#10 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 25 October 2007 - 09:42 AM

JJ -
Are you on Plaquenil at all? There are some serious eye changes that can take place with it. Please contact your doctor right away and let them know of these changes you are having.
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#11 jaxs

jaxs

    Silver Member

  • Members
  • PipPipPipPip
  • 112 posts

Posted 30 October 2007 - 01:30 AM

i too have a lot of pressure behind my left eye its sometimes swells up like a golf ball and is bright red and hurts so much, doctor didn't know what it was at first but started about 2 years befor I was dignosed with scleroderma, I have been dignosed and not on meds at all just for the reflux, doctor still havent said if its related but it feels like it I have to put drops in every hour
but its ok today :D hugs jaxsxx
live life for today and not for tomorrow